It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-29-2007, 03:57 PM   #1
Senior Member
(female)
 
Join Date: Jan 2007
Location: Georgia
Posts: 125
Ladybiker HB User
Mastic Gum

Harry, Sadtummy -- I'm back. I was rechecked for H Pylori and I still have the stomach infection. Doctor prescribed another round of antibiotics, but I believe I'd like to give the mastic gum a try too. Don't know why, but I guess I'm afraid to try Mastic Gum. I'm afraid it will mess up my stomach (I know it can't be worse than antibiotics). I assume I'll take the mastic gum along with the antibiotics, but just wondering (Sadtummy) if you have any problems taking the mastic gum, and are you still taking it?

How are you all doing, Harry, Sadtummy, Stars?? Hope all is going okay.

I did have a colonoscopy today and had 2 polyps so was glad I had that done today. Seems like it's always something. But now I've got to do something to get rid of this H Pylori. As far as gallbladder removal, the nausea finally went away, and I don't seem to have any problems (it's been 4 weeks).

 
Sponsors Lightbulb
   
Old 03-29-2007, 05:06 PM   #2
Senior Member
(male)
 
Join Date: Jan 2007
Location: Tampa, Florida
Posts: 130
sadtummy HB User
Re: Mastic Gum

Ladybiker, am so glad to hear that the nausea has stopped. When the doctor started me on Nexium, I stopped taking the mastic gum, didn't want too many variables. The mastic gum didn't cause me any side effects, but it didn't seem to be doing anything. The Nexium worked. I am now on one 40mg Nexium each morning and I have no more of that horrible pain that waked me up every night and plagued me all day long. It has been almost a week of feeling good. I will stay on the Nexium for at least another month then try to wean myself off of it. My Urea breath test for H Pylori was negative. So that was not my problem. I hope you continue to feel great.

Oh on the mastic gum. The stuff is quite toxic to H Pylori in a test tube, as is Bismuth found in Pepto Bismo. But both have the same problem in the human stomach, they can't get through the protective mucus layer lining the stomach in order to be reach and kill the H Pylori. So human trials using mastic gum have been disappointing. That doesn't mean it doesn't have other medicinal properties, but it is not likely to cure H Pylori.

I hope Stars is doing well too. Hey, who cares about Harry, he's just an old polyp anyway

 
Sponsors Lightbulb
   
Old 03-29-2007, 11:29 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Mastic Gum

LadyB,

As you know the antibiotics that are used to clear up H.pyloi bacteria infections are very strong and you also have to take an acid reducer like Prilosec or Nexium and many people end up with getting gastritis along and some with nausea that is a real pain to deal with.

I would use the Mastic Gum first -- because I never had any side effects using it.
The first time I used it-- it cleared up the gastritis I had from taking antibiotics in 2 weeks.
I never took Mastica for H.pylori infection.


Sadtummy,
Not everyone can take Nexium --- it is a very strong PPI -- My wife has tried several times and it makes her nauseated. She uses Prilosec for Nut Cracker syndrome-- a swallowing problem.

How long did you take Mastic Gum before starting Nexium-- You probably had gastritis and it affects people differently.

I guess we can now call you -- happytummy now!

Harry

 
Old 03-30-2007, 07:37 AM   #4
Senior Member
(female)
 
Join Date: Jan 2007
Location: Georgia
Posts: 125
Ladybiker HB User
Re: Mastic Gum

Ha ha. Sounds like everyone is feeling pretty good. I am too. As a matter of fact the left upper chest pain has not been as bad -- seems like when I take 1/2 of the Klonopin it always helps, so I'm sticking to just 1/2 tablet a day, which is not much at all. But I've also noticed that I still cannot eat a lot of fried fatty foods, so I need to leave those alone. I can eat them, but (hmmmmm) hate to say it, but I was starting to eat it again every day, and could tell a difference -- so -- have to stick to just sometimes.

Yeap, I also have to take a PPI or whatever they call it with the antibiotics. I've heard the pepto is the best. Anyway, haven't started the antibiotics yet. Still waiting for them to call them in. I'm allergic to so many antibiotics they have a problem figuring out what to give me.

Glad to see all is well, and Sadtummy you sound like you are really doing good after the surgery, and have got what works for you. That's wonderful news.

Good to see notes from you both. Yack at ya later.

 
Old 03-30-2007, 08:19 AM   #5
Senior Member
(female)
 
Join Date: Mar 2005
Location: Pittsburgh, Pa.
Posts: 218
stars13 HB User
Re: Mastic Gum

Hey, Hey, the gangs all here...............great to hear you guys are doing so well. glad you found the polyps lady, that's a major weight off your shoulders. hopefully you'll get your stomach straightened out now and all will be fine.

i am doing well concerning gb, too well. i have to watch what i'm eating, don't want to gain weight.

i am still having problem with joint/muscle aches. started again last saturday. this was my initial problem which led to a million tests, surgery, and many dr appts. and still having same problem. it comes and goes and sometimes it's really debilitating.

went back to endrocronologist tuesday. he said no problems with thyroid or adrenal glands but the only thing he found was that i had a high renin count. he seems to think that is the reason for my high blood pressure. now he said there is a brand new med out for people like me. he told me the name of it, but i forget. he thinks this will help me, and take away aches. sounds too easy and i am kind of frightened of BRAND NEW medicines, but i'm also tired of aching. i guess he thinks the aches could be from meds. before surgery i asked my pcp if it could be something like ms or fibro. he said no, but i'm still not sure what to believe.

the enro dr. is going to consultwith my pcp, and supposedly start me on it in a few weeks. i am now taking 40 benicar hct, and cardizem la 240 to control bp. i also take nexium every day. i have read where nexium can cause muscle aches too. so who knows.

Sadtummy, i'm glad the nexium is helping. i know it was a Godsend for me when i first started it. i had pain in my stomach, chest and back also. it took it away and kept it away. but i think you're smart to try to get off of it in a month or so, because now when i try to stop, the pain starts up again in a few days. i have started taking magnisium thanks to Harry, and i am going to try to stop taking nexium again in a month or so. hope it works.

Harry, i found some stoneyfields soy yougert in walmart. it sure is delicious. they also had a quart container of the plain yougert, maybe i'll try that next time.

Good to hear from ya'll. stay well and keep in touch..............stars

 
Old 03-31-2007, 07:51 PM   #6
Senior Member
(male)
 
Join Date: Jan 2007
Location: Tampa, Florida
Posts: 130
sadtummy HB User
Re: Mastic Gum

Harry, I only took the mastic gum for a couple days. I stopped it when I started the Nexium so I wouldn't get confused about which drug was working or not working. The Nexium worked very well. Funny you mention nausea...I did have a couple bouts of nausea, one night I got up twice thinking I was going to vomit, but didn't. Felt better just getting up and taking a sip of water. There was one day when I felt that way too. Right now I am okay. Actually, I forgot to take my Nexium yesterday and was okay. Another odd thing, I swim regularly. My times has been slipping but bounced right back on the day I missed my pill. Probably just a coincidence, but I wonder. The Pepcid AC didn't effect my swimming but it also wasn't completely eliminating my gastritis pain either. I might continue this stuff another 2 weeks and then go off of it and see what happens.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Mastic Gum for Gastritis? McGillcutty Digestive Disorders 1 01-31-2009 11:26 PM
mastic gum mastica - come inside!!!! - if you took mastic gum REPLY blueboss Digestive Disorders 8 01-31-2009 08:24 AM
Questions about my symptoms and mastic gum..? coreyB83 Digestive Disorders 1 11-07-2008 03:05 AM
Mastic Gum Ladybiker Digestive Disorders 25 06-15-2008 10:13 AM
H Pylori Treatment and Mastic Gum mizzaj Digestive Disorders 22 10-28-2007 10:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!